or Connect
Mothering › Mothering Forums › Pregnancy and Birth › Fertility › mini pill questions- please share your stories
New Posts  All Forums:Forum Nav:

mini pill questions- please share your stories

post #1 of 11
Thread Starter 
I'm on the mini pill- have been since ds2 was about 6 mos old, he's now 13 mos old and still nursing pretty frequently. About 3 weeks ago, I was late taking one pill and had break through bleeding a few days later. I thought I was starting my period, was bummed b/c I had read that once you start your period on the mini pill, it's best to switch to the regular pill, so I was going to call the doc about that. The 'period' only lasted one day, so I chalked it up to breakthrough bleeding (it was then I remembered about the late pill).

Well, now, 3 weeks later, I'm thinking of getting a pg test. I'm not sure one way or the other, but it's possible I ovulated in that one day, isn't it?

So, please give me your stories one way or the other about taking a pill late and being pg or not while on the mini pill.

I'm going to wait and see if any symptoms show up before getting a test- I've been tired and cranky, but we just got over being sick. I think I've got a yeast infection thanks to the antibiotics I just finished. I've been nauseous today, but that could be any number of things.

Thanks for sharing!!
post #2 of 11
About the mini-pill, why not just call your dr or her nurse?

About the antibiotics, if you are nauseous, it could be b/c the drugs killed off the healthy bacteria in your gut. Consider taking pro-biotics to repopulate.

BTW, I think antibiotics and the Pill are not to be taken together? Just did a quick google. It seems that early research was flawed. Most antibiotics do not decrease the Pill's efficacy.
post #3 of 11
While I can't offer too much insight re: the mini-pill and possible pregnancy (I've never been preg, that I know of), I was on the mini-pill for about a year. Unfortunately, I had breakthrough bleeding constantly while on it. At its most predictable, I basically had two relatively heavy period-like episodes each month with spotting/light bleeding at random intervals in between. I was really miserable when I was on it, I'm sorry to say. It's very possible that the unpredictable nature of the minipill's hormonal effects alone could create the breakthrough bleeding -- but taking one late might have caused that, too.

I agree that you might just want to call your healthcare provider for some advice. Also, I would imagine that fluctuating hormone levels associated with BFing are probably making this situation even more tricky to figure out. But I'm sure you know much more about that than I!

(Incidentally, I ended up going on Depo Provera after becoming disenchanted with the mini-pill. ANd I wish I had not. Personally, I feel that's an incredibly invasive,dangerous form of birth control, and I am much happier now using condoms and practicing Fertility Awareness Method -- although I know that presents its own problems while BFing.)

I hope you are able to learn more about this situation soon!
My very best to you!
K
post #4 of 11
I was on the mini pill for most of the last year. I quit taking it because I kept missing my pill because of a hectic life (ya know, like a life with a baby usually is? ). I missed or was late to take the pills so many times that I decided to just give it up. I just figured that I'd be more careful if I KNOW that I'm not protected from pregnancy than if I think I may be okay. Anyway, I've been off it for two months, and dd just turned one Friday. I started my period for the first time yesterday, but other than that, I've had no bleeding at all. That's not much help to you, really, but for what it's worth, late and missed pills didn't make me bleed at all.
post #5 of 11
Thread Starter 
I think I'll give it a few days and then call. I didn't think about the abx causing the nausea. I did check w/the pharmacist about the abx and the pill and he said this particular one wasn't known to cause problems and I only needed to worry if there was breakthrough bleeding-that's what made me start thinking about that one day of spotting. I haven't had a problem with this pill so far, but I think I may start doubling up with a spermacide or something, just as an extra precaution. Dh is supposed to get a vas, but we haven't made the appointment yet.

Thanks for your replies. I do know that you can get pg on the pill (my best friend from high school was on the regular pill when she got pg) but I was just looking for some btdt. Thanks again.
post #6 of 11
Thread Starter 
Another reason I'm 1/2 way concerned is dh seems to have a 6th sense about pg women- he suddenly finds/notices women that he hasn't noticed before- like at work or something, and a few weeks after that, they announce they're pg. One day last week when he was leaving for work, he told me he was watching me sleep before he left, thinking how beautiful I was. (Isn't he sweet!!) On the way to work, he started to wonder if it was a pg glow!!
post #7 of 11
I've been taking the mini-pill regularly since I got my first PPAF when DS was 7 months. That was 4/11, then I had another period starting on 6/10. That was fine, got to try out my new Diva cup. Well, about 4 days ago I had a day or 2 of very light spotting. Now I have been feeling a little nauseous the last couple of days so of course "implantation bleeding" pops into my mind. I highly doubt I'm pregnant, but I will still probably test just to make sure.
post #8 of 11
I was on MP from when DD was 3mos until last month. DD is now 16 mos and still BFing. My periods were incredibly unpredictable but don't remember any breakthrough bleeding. I was always taking it not exactly at the same time and was always a little concerned about pregnancy.

I feel much better emotionally and physically since being off it but now we'll need to use condoms and fertility awareness like Kharen.

I do have a friend who got preg while on the MP, her DD was only 3 or 4 mos old but I'm pretty sure she wasn't nursing full time...although that would be similar to someone nursing an older baby with less frequency I guess.

I'd test and or see your dr/MW.
post #9 of 11
Thread Starter 
I took a test and it was negative, then seemed to start a period later in the day. So, the combo of abx, yeast infection and start up of a period is probably what caused the nausea. thanks for the stories.
post #10 of 11
I had lots of breakthrough bleeding with the minipill too. That's why I stopped taking it. But the bleeding only started after my periods came back. I had no problems before that point.

My doctor also told me that it would be best to switch to the reg. pill when my periods returned and I stopped nursing. I guess he thought that the nursing would end before the periods came back or something. but from what I've read, the minipill is fine even then as long as you take it at the same time every day. Of course, this is the same doc who tried to give me Ortho Tri Cyclen at my 6 week checkup knowing I was breastfeeding. UGH. He actually gave me crap about wanting the mini pill instead. Ignorance is so infuriating. Medical professionals, especially OB/GYNs should know better.
post #11 of 11
My minipill story.
Never missed one, only had 2 periods between birth and before starting the pills (I started them when ds1 was 22 months old).
He's now almost 8 months old and pretty cute.
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: Fertility
Mothering › Mothering Forums › Pregnancy and Birth › Fertility › mini pill questions- please share your stories